Not funny anymore (or is it?)

January 20, 2010

Yesterday I had one of the worst allergy attacks thus far. I woke up and felt like my eye was swollen. Well, it was. I hadn’t even eaten breakfast or taken any medications. In fact, I don’t take medications at all anymore, well, except for Tylenol now and then. SO this time I couldn’t even link it to THAT. Within 2 hours I looked like an absolute FREAK and couldn’t leave my house for fear of scaring little children! Not even to take a walk! I think I even scared the dog! I scared myself looking in the mirror!

January 20, 2010

I called the allergist and he told me to go ahead and take the Atarax, which is kind of like Benadryl.  He told me that he didn’t think they would be doing any skin testing on me next week anyways, and that this doesn’t sound like a typical food allergy (which is what they normally test for). But by the time I made that call, I had been in full BLOWN angio edema for several hours and the Atarax did nothing except make me very sleepy. (I almost missed American Idol because I fell asleep on the couch! Now we CAN’T have THAT happening!! 🙂 ) So I am hoping to get some answers next week as to how to prevent this from going “full blown” (pardon the pun) again! They already tested me for the C-1 deficiency which I didn’t show to have, so maybe there are other immune disorders that they can test for. If anyone has ever heard of anything like this happening to patients who have been through chemotherapy I would love to hear from you!

I guess that having a sense of humor about it all can help ease the situation, and as with everything in this life, I am learning that laughing is better than crying about things that are not life threatening.  Besides, I have such great friends & family, and they’ve been through so much with me. This is one we won’t soon forget!

Advertisements

5 thoughts on “Not funny anymore (or is it?)

  1. So sorry, Koryn. I’m sure you’d just like to remain left alone by the medical world at this point. Hang in there…maybe keeping track of foods…etc. can give that allergist some clues!

  2. Wow Koryn, I’m so sorry this is happening to you, on top of everything. I hope they work out what it is soon, that looks PAIN.FUL! Take care x

  3. I’m sorry Koryn! You’ve had hard times – but your faith is such a testimony to others. God is using you in wonderful ways. Keep strong.

    I miss seeing you on fb. Did you delete your account? I miss your interaction on there!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s